• Bac's Avatar

    Has (or) is anyone using the Herceptin Infusion treatment?

    Asked by Bac on Tuesday, September 25, 2012

    Has (or) is anyone using the Herceptin Infusion treatment?

    How is it going for you? Any side effects?

    10 Answers from the Community

    10 answers
    • polgara's Avatar

      I will be once I have my MUGHA scan, my sister did as well eight years ago. I don't. remember her having any side effects.

      about 4 years ago
    • nancyjac's Avatar

      Been taking them for almost a year. No problems and no side effects.

      about 4 years ago
    • princess123's Avatar

      I have since March. I haven't had any side effects and the doctors are pleased with the results. Good luck.

      about 4 years ago
    • Ydnar2xer's Avatar

      hi Bac: You must be Her2 Positive? I am, and my chemo routine is Taxol, Carbonplatin and Herceptin. I get the 3 of them every 3 weeks, then Taxol & Herceptin each week between. I did T&H yesterday alone for the first time and found them to be much more tolerable than with the Carbocraptin. After I do a series of 6 cycles like this, I will be on Herceptin infusions alone, so I've asked about the side effects--and for once--got most excellent news: apparently, there aren't any to speak of--well, maybe a couple of minor things for a few, but I have been told to expect my hair to grow back during Herceptin, which is great! Can you tell me more about your dx and rx for it? I am Her2 pos, progest neg, estro neg, Stage 1a infiltrating ductal carcinoma and am getting chemo now after my bilateral mastectomy. 16 more weeks to go and so far, it hasn't been too terrible...just mostly been very tired. Rip Van Winkle's wife...that's me!

      about 4 years ago
    • SMeridith's Avatar

      I had six does of TCH for HER2 Stage IA Breast Cancer. I have been taking Herceptin alone every three weeks since then. I have had a very bad side effect. It is one that few people get but it happened to me. It involves my heart and is called Ejection Fraction. Because of it my Herceptin treatments have been suspended (I have at least six more treatments) and my cardiologist has put me on meds. Thank goodness my oncologist had ordered echo cardiograms every nine weeks, so it was caught. The first month on meds did not improve the problem.....it fact it got worse....so now the cardiologist has put me on major does of blood pressure medicine. I will have another echo in two weeks and am praying I will be able to get back on the Herceptin. Who ever thought I would be wishing for chemo? It is a very scary thing as I know I need the Herceptin to conquer the HER2, but I am very concerned for my heart. Has anyone else had this problem? My hair did start coming back when I was just one the Herceptin although my energy level stayed low. Probably because of the heart problem.

      about 4 years ago
    • Kimi1017's Avatar

      Hi Bac,

      I've been on Herceptin since last January when I started it with my chemo. I've finished the chemo subce then and am continuing just Herceptin till December. My hair has grown back and I've had no side effects. Had my 2d Echo in July to check my heart and everything was normal.

      Hope you have the same good luck that I've had.

      Stay strong!

      about 4 years ago
    • Lindy's Avatar

      Yes, me too. I had a year of Herceptin, once chemo stopped Herceptin was a piece of cake. I had fingernail damage that made them like fragile potato chips, it did not resolve till months off Herceptin. I did get nasty nerve damage to my feet on chemo (carboplatin/taxatere), no heart damage on any of the above. Lindy

      about 4 years ago
    • jskolnick's Avatar

      Back in 2002 when I was 36, I started a year's worth of Herceptin infusions. I don't remember having any side effects and all echos showed no heart damage. I even went back to work full time during that period. Good luck to you and stay strong!

      about 4 years ago
    • Ritag's Avatar

      I was on herceptin for a year. At first it was a piece of cake, but as it went on I noticed I was tired alot - however nothing like regular chemo, and also I developed a cough, which by the end, was horrible. I ended up on antibiotics every 6 weeks approximately for the last few months, and by the last one my cough was so bad I almost went to the emergency room. I ended up having to see a lung dr. and am now on an inhaler twice a day. I also have a rescue inhaler. I have been doing the inhaler for 4 months and have improved greatly. My oncologist said she had never had any one with that kind of a reaction

      about 4 years ago
    • cindycrosby2's Avatar

      I did herceptin infusion for 5x, but had to stop it after echo cardiogram revealed left ventricle function issue. Would not wish that on anyone. Now on a beta blocker. Praying 5x instead of 12x was enough.
      Wishing you successful treatment without complications.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.